I'm not entirely sure where I should post this topic, but I know that there are a lot of competent people hanging around here, so I hope to get some feedback to my dilemma.
I'm a recreational powerlifter. About three weeks ago (one week prior to a meet), I began having symptoms of what I believed might be heartburn: basically problems swallowing, burping and a burning sensation in my throat. This didn't necessarily occur following a meal and generally began to appear in the late afternoon and last into the evening. It wasn't exacerbated by lying down. I hadn't changed my diet at all prior to that, although my stress levels were probably heightened (with contest prep, personal issues and work).
Fast-forward to now: I've been on herbal digestive aids since symptoms began and the problems have become less persistent, although I've had a couple of annoying bouts of difficulty swallowing and a burning throat here and there. So I know that it isn't really better yet. Interestingly, I've never had any chest pains or other digestive problems that seem to be associated with heartburn.
I'm beginning to wonder, though, if my problems have been brought on by creatine monohydrate. I began supplementing again with creatine about a month ago for the first time in years. I was once under the impression that I was a "non-responder", but after reading a bit about this, I thought I'd give it another go. Recently, I read about a condition known as "GERD" (gastroesophageal reflux disease), which presents similar symptoms to mine, and that creatine has been known to exacerbate this. Does anyone know about this reaction to creatine?
At the moment I'm somewhat stumped. I don't think I have any serious condition, but it would be nice to rule out GERD, a hiatus hernia or anything else. Unfortunately, I'm under the impression that many doctors are quite incompetent in diagnosing and treating gastroesophageal issues.
If anyone can speak from experience and let me know how I might be able to alleviate these problems, I'd greatly appreciate it.